Alert archive / Montana / Wind Advisories in 2007

Wind Advisory 13, NWS Missoula, MT

November 4, 20074 counties in Montana

NWS Missoula, MT issued this wind advisory at Nov 4, 2007, 3:38 AM MST for 4 counties in Montana. It took effect at Nov 4, 2007, 4:00 AM MST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 4, 2007, 3:38 AM MST (10:38 UTC)
In effect from
Nov 4, 2007, 4:00 AM MST
Expired
Nov 4, 2007, 10:08 AM MST
In force
6 hr
Issued by
NWS Missoula, MT

Counties Deer Lodge County, MT, Granite County, MT, Powell County, MT, Silver Bow County, MT

The radar

The Missoula radar (KMSX), 110 km from the middle of the area, began a volume at 10:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Great_falls, MT (KTFX), launched 00:00Z, 10.6 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 00:00Z on 2007-11-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 00:00Z on 2007-11-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 350 square meters per square second.1939587897Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2406 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
350 m²/s²
0-3 km storm-relative helicity
334 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KMSO 041038
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
338 AM MST SUN NOV 4 2007


MTZ007-041800-
/O.NEW.KMSO.WI.Y.0013.071104T1100Z-071104T1800Z/
BUTTE/BLACKFOOT REGION-
338 AM MST SUN NOV 4 2007

...WIND ADVISORY IN EFFECT UNTIL 11 AM MST THIS MORNING FOR THE 
DEER LODGE VALLEY FROM ANACONDA TO DEER LODGE...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM MST THIS MORNING. 

STRONG PRESSURE GRADIENTS HAVE DEVELOPED OVER SOUTHWEST MONTANA.
THIS GRADIENT IS FAVORABLE FOR STRONG SOUTH TO SOUTHWEST WINDS.
STRONG WINDS GUSTING OVER 40 MPH ARE EXPECTED IN THIS AREA. WINDS
WILL DECREASE BY LATE THIS MORNING...BUT WILL STILL REMAIN BREEZY
THROUGH THIS EVENING.

A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED. DRIVING MAY
BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE
EXTRA CAUTION.

$$
1 follow-up statement
000 
WWUS75 KMSO 041708
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
1008 AM MST SUN NOV 4 2007


MTZ007-041815-
/O.CAN.KMSO.WI.Y.0013.000000T0000Z-071104T1800Z/
BUTTE/BLACKFOOT REGION-
1008 AM MST SUN NOV 4 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WIND
ADVISORY FOR THE DEER LODGE VALLEY FROM ANACONDA TO DEER LODGE. THE
PRESSURE GRADIENT HAS WEAKENED OVER SOUTHWEST MONTANA AND WINDS HAVE 
DECREASED. LOCAL STRONG WINDS OF 25 TO 35 MPH WITH GUSTS TO 40
MPH WILL STILL OCCUR THROUGH THE HIGHER MOUNTAIN PASSES INTO THIS 
AFTERNOON.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Nov 4, 3:16 AM MST, 22 minutes earlier.

Area forecast discussion, Nov 4, 3:16 AM MST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
316 AM MST SUN NOV 4 2007

.DISCUSSION...INCREASING CLOUDS AND SOUTHERLY WINDS HAVE KEPT
TEMPERATURES UP THROUGHOUT THE NIGHT IN NORTHWEST MONTANA. THESE
INCREASING WINDS ARE DUE TO A STRONG SURFACE PRESSURE GRADIENT
AHEAD OF A COLD FRONT WHICH WILL PASS THROUGH SOUTHERN CANADA AND NORTHWEST
MONTANA DURING THE DAY. MOISTURE IS SOMEWHAT LIMITED WITH THIS
FRONT THUS A ONLY A FEW SHOWERS ARE EXPECTED IN NORTHWEST MONTANA
TODAY WITH A BETTER CHANCE OF SHOWERS IN THE GLACIER NP REGION DUE
TO OROGRAPHIC ENHANCEMENT. WINDS WILL BEGIN TO DECREASE LATER
THIS AFTERNOON AND EVENING AS PRESSURE GRADIENTS RELAX. MONDAY WINDS
WILL SHIFT TO THE EAST NORTHEAST AS A SURFACE HIGH DEVELOPS OVER
NORTHCENTRAL MONTANA. EXPECT SOME LINGERING SHOWERS TONIGHT ALONG
THE DIVIDE THROUGH EARLY MONDAY. OTHERWISE HIGH PRESSURE ALOFT REBUILDS
MONDAY AND TUESDAY PRODUCING DRY CONDITIONS AND SLIGHTLY ABOVE
NORMAL TEMPERATURES.

THE BROAD RIDGE OF HIGH PRESSURE ALOFT WILL CONTINUE TO DOMINATE
THE NORTHERN ROCKIES ON WEDNESDAY AND THURSDAY WITH AFTERNOON
TEMPERATURES UP TO 10 DEGREES WARMER THEN NORMAL. CONDITIONS ARE
EXPECTED TO BE DRY EXCEPT NEAR THE CANADIAN BORDER AND ALONG THE
CONTINENTAL DIVIDE WHERE MOISTURURE SPREADING OVER THE TOP OF THE
RIDGE MAY PRODUCE A FEW LIGHT SHOWERS.

LATE IN THE WEEK WEATHER MODELS ARE FORECASTING A CHANGE IN THE
PATTERN. THE MODELS HAVE BEEN VERY INCONSISTENT THE LAST FEW DAYS
SEEM TO FINALLY BE COMING IN LINE WITH A PACIFIC SYSTEM BREAKING
DOWN THE RIDGE ON FRIDAY OR SATURDAY. THE STRENGTH AND TIMING OF
THE SYSTEM IS STILL IN QUESTION. CURRENT FORECASTS REFLECT THIS
POTENTIAL PATTERN CHANGE WITH INCREASING POPS FRIDAY AND SATURDAY AND
TEMPERATURES COOLING TO NEAR TO SOMEWHAT BELOW NORMAL BY SUNDAY.

&&

.AVIATION...A COLD FRONT APPROACHING FROM THE NORTH WILL PRODUCE
GUSTY SOUTH TO WEST WINDS CROSS WESTERN MONTANA TODAY. SHOWERS
WILL SPREAD SOUTH AHEAD OF THE FRONT THROUGHOUT THE DAY. HIGHER
ELEVATIONS WILL BE OBSCURED AT TIMES BY CLOUDS. OTHERWISE
GENERALLY VFR FLIGHT CONDITIONS ARE EXPECTED.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
ID...NONE.
&&

SHORT TERM...RPN
LONG TERM....PETRESCU
AVIATION...PETRESCU

Nearby

Wind Advisories in Montana, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.